New York, 2015Winter Storm in New York, February 14 to 15, 2015
February 14 to 15, 2015 · NWS BUF · 9 events in 9 counties and zones
A strong clipper crossed the Great Lakes and brought snow and blowing snow to the region and some of the coldest air of the season. The snowfall amounts were enhanced downwind of Lake Ontario and upslope east of Lake Erie where snowfall amounts around a foot were recorded.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $170,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong clipper crossed the Great Lakes and brought snow and blowing snow to the region and some of the coldest air of the season. The snowfall amounts were enhanced downwind of Lake Ontario and upslope east of Lake Erie where snowfall amounts around a foot were recorded. Gusty winds accompanied the system and produced reduced visibilities in blowing snow. Reported snowfall amounts included: 12 inches at Perrysburg and Walworth; 9 inches at Fair Haven and Fulton; and 8 inches at East Amherst and North Tonawanda. On the back side of the system, temperatures plummeted and struggled to reach zero on Sunday the 15th. Combined with the winds, wind chill temperatures of minus 25 to minus 35 were recorded. A 47-year old woman was found dead in Niagara Falls. Reports were she arrived home after a night out of drinking and was unable to find her way to her home. An autopsy showed she froze to death.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Feb 14, 7:15 AM EST, 45 minutes earlier.
Area forecast discussion, Feb 14, 7:15 AM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
715 AM EST SAT FEB 14 2015
.SYNOPSIS...
A STRENGTHENING LOW WILL BRING SNOW AND BLOWING SNOW TODAY AND
TONIGHT BEFORE THE COLDEST AIR OF THE SEASON SURGES INTO THE AREA
FOR SUNDAY AND MONDAY. DAYTIME HIGHS ON SUNDAY MAY NOT EVEN GET
ABOVE ZERO...WITH DANGEROUSLY COLD WIND CHILLS. THE COLD WEATHER
WILL CONTINUE INTO NEXT WEEK WITH MORE BELOW NORMAL TEMPERATURES.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE NEXT ROUND OF WINTRY WEATHER MAY NOT BE THE HEAVIEST SNOW OF THE
SEASON...BUT THE SNOW...BLOWING SNOW...AND COLD TEMPERATURES WILL
BE A LIFE THREATENING COMBINATION. IF A VEHICLE BECOMES DISABLED
FROM THE SNOWY CONDITIONS...PASSENGERS WILL HAVE TO CONTEND WITH
DANGEROUSLY COLD WIND CHILLS.
THE EXTREME CONDITIONS WILL NOT START UNTIL A STRENGTHENING LOW
PRESSURE SYSTEM AND AN ASSOCIATED ARCTIC FRONT MOVES ACROSS THE
REGION. STRONG WINDS AND BITTERLY COLD ARCTIC AIR WILL POUR INTO
THE REGION BEHIND THIS SYSTEM. UNTIL THEN...EXPECT MAINLY LIGHT
SNOWFALL WHICH WILL INCREASE IN INTENSITY A BIT THROUGH THE
MORNING HOURS AS MOISTURE AND SURFACE CONVERGENCE INCREASE AHEAD
OF THE LOW. AT 700 AM...RADAR SHOWS A CONVERGENCE BOUNDARY
DEVELOPING ACROSS AND JUST NORTH OF BUFFALO WHICH WILL PRODUCE A
NARROW BAND OF MODERATE TO HEAVY SNOW UNTIL THE FRONT REACHES THE
AREA LATER THIS MORNING. THROUGH NOON TODAY...EXPECT 1 TO 3
INCHES OF SNOW WEST OF ROCHESTER...WITH THE GREATEST AMOUNTS
ACROSS THE BUFFALO METRO AREA. THROUGH NOON...SNOW SHOULD BE LIGHT
EAST OF ROCHESTER...GENERALLY AN INCH OR LESS.
A VIGOROUS UPPER LOW AND WEAKER SURFACE REFLECTION WILL DIVE ACROSS
THE REGION TODAY...WITH THE SURFACE LOW EVENTUALLY DEEPENING
RAPIDLY ONCE IT REACHES THE NEW ENGLAND COAST TONIGHT. WINDS WILL
INCREASE RAPIDLY WITH THE PASSAGE OF THIS LOW AND AN ASSOCIATED
FRONTAL BOUNDARY...WITH A QUICK BURST OF SNOW EXPECTED ALONG THIS.
MEANWHILE...NORTHWEST WINDS GUSTING TO 40 MPH WILL RESULT IN
BLOWING SNOW JUST BEHIND THE WIND SHIFT. A HRRR WEIGHTED
CONSENSUS OF MESOSCALE GUIDANCE BRINGS THIS INTO BUF-JHW AROUND
NOON AND ROC- ELZ AROUND 2 PM.
IN ADDITION TO LIFT WITH THE FRONT...THERE WILL BE A SMALL AREA
OF UPPER LEVEL DIFFLUENCE HEAD OF THE 500 MB LOW WHICH TRAILS THE
SURFACE LOW. GUIDANCE DIFFERS A BIT ON WHERE THIS WILL BE...WITH
A CONSENSUS FORECAST BRINGING ENHANCED SNOWFALL TO THE FINGER LAKES
REGION AND INTO OSWEGO COUNTY LATE THIS AFTERNOON AND EARLY
EVENING. THIS IS LIKELY TO BRING SNOWFALL RATES OF 1 TO 2 INCHES
AN HOUR AND PRODUCE NEAR WHITEOUT CONDITIONS SINCE IT WILL COINCIDE
WITH GUSTY SURFACE WINDS.
OUTSIDE OF THIS AREA...EXPECT A BRIEF LULL IN SNOW INTENSITY LATE
AFTERNOON AND EARLY EVENING WITH WESTERN NEW YORK UNDERNEATH THIS
CLOSED UPPER LOW. ONCE THIS UPPER LOW MOVES TO OUR EAST...THERE
WILL BE A REINFORCING SHOT OF COLD AIR AND AN UPTICK IN WINDS.
THIS SHOULD ENERGIZE LAKE EFFECT SNOWS SOUTH OF LAKE
ONTARIO...WITH AMPLE MOISTURE BENEATH THE BACK OF THE UPPER LOW
TO OFFSET THE STRONG WIND SPEEDS. THIS IS WHEN BITTERLY COLD WIND
CHILLS WILL COMBINE WITH SNOW AND BLOWING SNOW TO CREATE THE MOST
DANGEROUS CONDITIONS IN MOST AREAS. WIND CHILLS WILL PLUMMET TO 25
TO 35 BELOW LATE TONIGHT INTO SUNDAY MORNING. THE STRONGEST WINDS
AND MOST SIGNIFICANT BLOWING SNOW WILL BE JUST SOUTH OF LAKE
ONTARIO WHERE NEAR WHITEOUT CONDITIONS ARE POSSIBLE.
OVERALL...THE LATEST FORECAST HAS ONLY MADE MINOR ADJUSTMENTS TO
STORM TOTAL SNOWFALL. WITH THE STRONG WINDS AND DEEP
MOISTURE...EXPECT UPSLOPING WELL SOUTH OF THE LAKE ONTARIO SHORELINE
TO ENHANCE SNOW TOTALS A BIT. THE GREATEST AMOUNTS SHOULD BE FROM
ROCHESTER TOWARD SYRACUSE...WHERE 8 TO 14 INCHES IS FORECAST. HAVE
ALSO TWEAKED UP SNOWFALL AMOUNTS FOR BUFFALO TO ACCOUNT FOR THE
LOCALIZED CONVERGENCE BOUNDARY WHICH SETTLED ACROSS THE CITY EARLY
THIS MORNING.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
ONE OF THE COLDEST DAYS IN DECADES WILL START THIS TIME PERIOD AS A
LOBE OF -25C TO -27C AIR AT 850 HPA REMAINS ACROSS THE REGION...WITH A
BITING NORTHWEST WIND. TO ADD TO THE EXTREME BITTERNESS...SNOW
SHOWERS WILL BE FALLING THROUGH THE DAY SOUTH OF LAKE ONTARIO.
FOR THE EXTREME TEMPERATURES...
SUNDAY NORTHWEST WINDS WILL CONTINUE TO BRING A FRESH COLD AIRMASS
ACROSS OUR REGION...WITH -25C TO -27C 850 HPA TEMPERATURES AND CAA
ADVECTION THROUGH THE DAY BRINGING -25C AIR AS LOW AS JUST A FEW
HUNDRED FEET ABOVE THE SURFACE. NAEFS MEAN TEMPERATURE AND RETURN
INTERVALS GIVE THIS 850 HPA TEMPERATURES AT LEAST A ONCE IN 10 YEAR
OCCURRENCE. GIVEN THAT TEMPERATURES OF -26C OR LOWER HAVE BEEN
MEASURED ONLY 12 TIMES IN THE MONTH OF FEBRUARY VIA BUFFALO BALLOON
SOUNDINGS (TAKEN TWICE A DAY) SINCE 1948...WE ALSO VERIFY THAT THIS
AIRMASS OCCURS ABOUT ONCE EVERY DECADE OR SO. IN FACT THE COLDEST
850 HPA TEMPERATURE MEASURED VIA BUFFALO BALLOON SOUNDING (TAKEN AT
12Z AND 00Z) IN THE MONTH OF FEBRUARY IS -27.8C BACK ON 12Z FEBRUARY
1, 1971.
THE ARCTIC AIRMASS WILL CONTINUE THE SUBFREEZING TEMPERATURES
THROUGH THE DAY ON SUNDAY...WITH DAYLIGHT HIGHS 0F TO -5F ACROSS THE LAKE
PLAINS AND DOWN TO THE NEGATIVE TEENS IN THE SOUTHERN TIER AND UPON
THE TUG HILL REGION. THESE SUBFREEZING TEMPERATURES WILL ONLY DIP
FARTHER DOWN SUNDAY NIGHT AS HIGH PRESSURE FROM THE CENTRAL GREAT
LAKES BUILDS TOWARDS THE REGION. AS SKIES CLEAR AWAY FROM THE
SOUTHERN LAKE ONTARIO SHORELINE...AND WINDS BECOME LIGHT AND
VARIABLE...SURFACE AIR TEMPERATURES OVER A FRESH AND DEEP SNOWPACK
WILL PLUMMET TO NEAR 10 BELOW ACROSS THE LAKE PLAINS...WITH
WIDESPREAD -20S IN THE SOUTHERN TIER AND PERHAPS AS LOW AS -30F
BELOW IN THE NORTH COUNTRY...INCLUDING THE WATERTOWN AIRPORT. THESE
AIR TEMPERATURES LATE SUNDAY NIGHT AND EARLY MONDAY MORNING WILL
DROP TO NEAR RECORD LEVELS FOR THE DATE OF FEBRUARY 16TH. PLEASE SEE
CLIMATE SECTION BELOW FOR VALUES.
FOR THESE SUNDAY NIGHT TEMPERATURES TO COME TO FRUITION...OUR WINDS
MUST BE LIGHT...AND A LIGHT WIND WILL ONLY NUDGE WIND CHILLS LOWER.
WIND CHILLS SUNDAY NIGHT WILL RANGE FROM -25 TO -35 BELOW...AND
ADDITIONAL HEADLINES WILL LIKELY BE NEEDED SUNDAY NIGHT FOR THESE
VERY LOW WIND CHILLS. IF WINDS WERE TO REMAIN STEADY AROUND 10
MPH...OVERNIGHT LOWS WILL LIKELY NOT BE AS LOW...THOUGH WITH THE
STRONGER WINDS WIND CHILLS VALUES WILL STILL BE IN THE -25 TO -35
BELOW RANGE.
MONDAY HIGH PRESSURE WILL ADVANCE ACROSS THE EASTERN GREAT LAKES
REGION. WARMING ALOFT WITH 850 HPA TEMPERATURES RISING TO THE
NEGATIVE TEENS WILL ALLOW FOR MANY AREAS TO RISE ABOVE 0F FOR A FEW
HOURS. THE LIGHT WINDS AND VERY LOW MIXING HEIGHTS WILL PROBABLY
KEEP MOST AREAS BELOW 5F THOUGH.
AS THIS HIGH PRESSURE SCOOTS EASTWARD MONDAY NIGHT A LIGHT SOUTHERLY
FLOW WILL DEVELOP...FIRST ACROSS WESTERN NEW YORK AND LATER ACROSS
THE NORTH COUNTRY. MOST AREAS ACROSS WNY WILL DROP BACK TO NEAR
0F...WHICH IS NOT MUCH OF A DROP CONSIDERING DAYTIME HIGHS WILL ONLY
BE IN THE LOW SINGLE DIGITS DURING THE DAYTIME. TO THE EAST WHERE
THE SOUTHERLY FLOW WILL DEVELOP LATER OVERNIGHT TEMPERATURES WILL
LIKELY DROP 5 TO PERHAPS 10 DEGREES BELOW ZERO. MID AND HIGH LEVEL
CLOUDS WILL BEGIN TO REACH THE REGION LATE OVERNIGHT...WHICH WILL
ALSO AID IN MAINTAINING LOWS NOT AS HARSH AS THE PRIOR NIGHT.
FOR THE SNOWFALL...
SUNDAY SNOW WILL CONTINUE TO FALL ACROSS THE REGION. ALOFT WEAK
ISENTROPIC UPGLIDE WILL BE PRESENTING ENOUGH LIFT TO GENERATE SNOW
SHOWERS...ACROSS THE TUG HILL EAST OF LAKE ONTARIO...AS WELL AS
AREAS SOUTH OF LAKE ONTARIO. THIS UPGLIDE...SEEN AT THE VERY LOW
255K SURFACE...WILL CONTINUE LIGHT SYNOPTIC SNOW SHOWERS INTO SUNDAY
NIGHT BEFORE THE ISENTROPIC SURFACE FLATTENS WITH THE APPROACHING
AREA OF HIGH PRESSURE.
WITHIN THIS SYNOPTIC SNOW WILL BE BANDS OF HEAVIER SNOWFALL ALONG
THE SOUTHERN LAKE ONTARIO SHORELINE. THIS CURRENT COLD AIRMASS HAS
LIKELY SHRUNK THE OPEN WATERS ON LAKE ONTARIO TO WELL LESS THAN 50
PERCENT...BUT THERE SHOULD STILL BE ENOUGH OPEN WATERS AND THERMAL
HEAT FLUX THROUGH THE THIN ICE TO CREATE LOW LEVEL INSTABILITY AND
ALLOW FOR LAKE EFFECT SNOW SHOWERS TO FALL. A LACKING SNOW CRYSTAL
GROWTH ZONE WILL LIKELY KEEP SNOWFLAKES TO THE SMALL SCALE...WITH 1
TO 2 INCHES OF ADDITIONAL SNOW SUNDAY...DROPPING TO AROUND AN INCH
OVERNIGHT AS LAKE EFFECT SNOWS BECOME THE DOMINATE CHARACTERISTIC OF
THE SNOW...AND EVEN THIS ACTIVITY WILL BE WANING THROUGH THE NIGHT
AS HIGH PRESSURE AND DRIER AIR ADVANCES TOWARDS THE REGION. BACKING
WINDS WILL BRING THESE NOW WEAKEN BANDS OF SNOW TOWARDS SOUTHEAST
AND THEN EAST OF LAKE ONTARIO MONDAY NIGHT WITH ACTIVITY LIKELY
ENDED BY THE END OF MONDAY NIGHT.
BLOWING SNOW WILL STILL BE A MAJOR CONCERN SUNDAY AS NORTHWEST WINDS
CONTINUE THE BLOWING AND DRIFTING OF SNOW ACROSS ROADWAYS. OPEN
AREAS SOUTH OF LAKE ONTARIO WILL EXPERIENCE VERY LOW VISIBILITIES AT
TIMES AS WINDS GUST 30 TO 35 MPH. THESE GUSTS WILL BE LOWER TOWARDS
THE STATE LINE...AND THE MORE FORESTED SOUTHERN TIER WILL LOWER
THE BLOWING AND DRIFTING OF SNOW.
FOR THE NORTH COUNTRY THE BEST CHANCES FOR SNOW WILL COME SUNDAY
WITH THE ISENTROPIC UPGLIDE FLOW. AFTER THIS...THE REGION WILL
LIKELY REMAIN DRY THROUGH THIS TIME PERIOD...WITH MAINLY CLEAR
SKIES.
A CLIMATE NOTE...OUR THREE MAIN CLIMATE SITES (BUFFALO, ROCHESTER,
WATERTOWN) ALL CONSIDER A CLIMATE DAY FROM MIDNIGHT TO MIDNIGHT.
THUS IF AIR TEMPERATURES ARE STILL ABOVE ZERO AT MIDNIGHT LEADING
INTO SUNDAY THESE ABOVE ZERO AIR TEMPERATURES WILL BE CONSIDERED THE
HIGH FOR THE DAY...EVEN IF THE DAYLIGHT HOURS SUNDAY REMAIN WELL
BELOW ZERO. FOR SUNDAY...IT APPEARS MUCH OF THE REGION MAY REMAIN
ABOVE ZERO AT MIDNIGHT...AND THUS THESE VALUES WILL BE THE OFFICIAL
HIGH TEMPERATURES FOR SUNDAY.
ADDITIONAL TEMPERATURE STATS WILL BE FOUND BELOW IN THE CLIMATE
SECTION.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
LATEST MEDIUM RANGE MODELS CONTINUING TO POINT TO A POTENTIAL
SOUTHERN STREAM STORM SYSTEM LIFTING OUT OF THE SOUTHERN PLAINS
TUESDAY...THEN PUSHING UP THE EASTERN SEABOARD INTO NEW ENGLAND
THROUGH WEDNESDAY. THE 00Z GFS CONTINUES TO REMAIN FARTHER WESTWARD
WITH THIS SYSTEM AND ITS TRACK THAN THE 00Z ECMWF. FOR NOW WILL
CONTINUE WITH CHANCES POPS. REGARDLESS OF THE TRACK ANOTHER ROUND OF
COLD AIR WILL FOLLOW BEHIND THE STORM SYSTEM FOR WEDNESDAY THROUGH
FRIDAY...WITH THE POTENTIAL FOR A PROLONGED LAKE EFFECT SNOW EVENT
OFF OF LAKE ONTARIO. WHILE THE NEXT ROUND OF COLD DOES NOT APPEAR AS
POTENT AS THE CURRENT ROUND FOR SUNDAY...IT WILL STILL KEEP
TEMPERATURES WELL BELOW NORMAL.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
CONDITIONS WILL GENERALLY DETERIORATE FROM W-E THIS MORNING AS LOW
PRESSURE AND AN ASSOCIATED FRONTAL BOUNDARY DIVE ACROSS THE
REGION. EXPECT WIDESPREAD IFR CONDITIONS...WITH LOCALLY LOWER
CONDITIONS WITH THE WIND SHIFT. GUSTY WINDS WILL MOVE IN BEHIND THE
FRONT WITH BLOWING SNOW ALSO LOWERING VSBY.
AFTER THIS...THERE MAY BE A BRIEF IMPROVEMENT LATE AFTERNOON AND
EARLY EVENING AS SOMEWHAT DRIER AIR MOVES IN. ANY IMPROVEMENT
SHOULD BE SHORT LIVED...WITH ANOTHER BLAST OF EVEN COLDER AIR
FORECAST TO DROP SOUTH OF LAKE ONTARIO BETWEEN 03Z AND 06Z. THIS
WILL ENHANCE LAKE EFFECT SNOW SOUTH OF THE LAKE. THIS COMBINED
WITH BLOWING SNOW WILL LOWER VSBY TO 1SM OR LESS AT BUF/ROC/IAG.
CONDITIONS WILL GRADUALLY IMPROVE LATE TONIGHT AS DRIER AIR
GRADUALLY WORKS IN. DUE TO THE VERY COLD CONDITIONS...EVEN LIGHT
SNOW SHOULD FALL AS VERY SMALL CRYSTALS WHICH WILL LOWER VSBY SIGNIFICANTLY.
OUTLOOK...
SUNDAY...IFR IN LAKE EFFECT SNOW SHOWERS SOUTHEAST OF LAKE
ONTARIO...MVFR ELSEWHERE.
MONDAY...A SLIGHT CHANCE OF MVFR/IFR IN SNOW SHOWERS SOUTHEAST OF
THE LAKES...OTHERWISE VFR.
TUESDAY...CHANCE OF MVFR/IFR IN SNOW SHOWERS.
&&
.MARINE...
WINDS WILL RAPIDLY INCREASE BEHIND A STRONG CLIPPER LOW THIS
AFTERNOON. ARCTIC AIR WILL BUILD ACROSS THE REGION BEHIND THIS AND A
30 KT NW FLOW SHOULD PRODUCE AMPLE WAVE ACTION FOR ANOTHER ROUND OF
HEAVY FREEZING SPRAY ON THE REMAINING OPEN WATERS OF LAKE ONTARIO.
HAVE KEPT WINDS IN THE STRONG SCA RANGE FOR NOW...BUT A FEW GUSTS TO
GALE ARE POSSIBLE WITH THE WIND SHIFT.
FOLLOWING COORDINATION...HAVE ISSUED GALE WARNINGS FOR LAKE
ERIE...WITH A FEW HOURS OF 35 KT WINDS EXPECTED BEHIND THE LOW LATE
THIS AFTERNOON AND EARLY EVENING. WINDS WILL BE STRONGEST ACROSS
CENTRAL AND WESTERN PORTIONS OF LAKE ERIE.
WINDS WILL DIMINISH SUNDAY NIGHT AND MONDAY AS HIGH PRESSURE BUILDS
TOWARD THE LOWER LAKES.
&&
.CLIMATE...
A FEW TEMPERATURE CLIMATE STATS BELOW...
DAILY RECORDS:
SUNDAY, FEBRUARY 15TH
MINIMUM LOW MAXIMUM
BUFFALO -16F (1943) 4F (1943)
ROCHESTER -14F (1943) 4F (1943)
WATERTOWN -30F (1987) 1F (1987)
MONDAY, FEBRUARY 16TH
MINIMUM LOW MAXIMUM
BUFFALO -8F (1904) 0F (1904)
ROCHESTER -7F (2004) -1F (1904)
WATERTOWN -24F (1963) 2F (2003)
ONE WAY TO VIEW THIS UPCOMING COLD OUTBREAK IS TO LOOK AT AVERAGE
TEMPERATURES FOR A DAY (AVERAGE OF MAXIMUM AND MINIMUM TEMPERATURE
FOR THE DAY).
LAST TIME A CLIMATE SITE HAD AN AVERAGE TEMPERATURE BELOW ZERO...
BUFFALO JANUARY 19, 1994 HIGH: -1 LOW: -10 AVERAGE: -5.5F
ROCHESTER JANUARY 14, 2004 HIGH: 4 LOW: -6 AVERAGE: -1.0F
RECENT TIMES A CLIMATE SITE HAD A MINIMUM TEMPERATURE MINUS TEN
OR LOWER...
BUFFALO JANUARY 6, 1996 LOW: -10F
JANUARY 19, 1994 LOW: -10F
JANUARY 21, 1985 LOW: -10F
JANUARY 16, 1984 LOW: -10F
JANUARY 17, 1982 LOW: -16F
ROCHESTER JANUARY 21, 2005 LOW: -10F
JANUARY 10, 2004 LOW: -12F
JANUARY 31, 1994 LOW: -10F
JANUARY 19, 1994 LOW: -11F
JANUARY 16, 1994 LOW: -17F
THOUGH THE POSSIBILITY OF A HIGH TEMPERATURE REMAINING BELOW ZERO
FOR A 24-HR DAY PERIOD IS NOW LESS LIKELY HERE ARE THE LAST TIME
CLIMATE SITES DID ACHIEVE THIS FEAT.
BUFFALO...
COLDEST HIGH TEMPERATURE ON RECORD...
-3 ON FEBRUARY 10, 1899 AND FEBRUARY 11, 1885
LAST TIME HIGH TEMPERATURE WAS BELOW ZERO...
-1 ON JANUARY 19, 1994
ROCHESTER...
COLDEST HIGH TEMPERATURE ON RECORD...
-4 ON JANUARY 17, 1982
LAST TIME HIGH TEMPERATURE WAS BELOW ZERO...
-4 ON JANUARY 17, 1982
WATERTOWN...
COLDEST HIGH TEMPERATURE ON RECORD...
-12 ON JANUARY 3, 1981
LAST TIME HIGH TEMPERATURE WAS BELOW ZERO...
-1 ON JANUARY 22, 2014
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WARNING UNTIL 6 PM EST SUNDAY FOR NYZ001>006-
010>014-019-020-085.
WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 6 AM EST
SUNDAY FOR NYZ007-008.
WIND CHILL WARNING FROM 4 PM THIS AFTERNOON TO 10 AM EST
MONDAY FOR NYZ007-008.
WINTER WEATHER ADVISORY UNTIL 6 AM EST SUNDAY FOR NYZ021.
WIND CHILL WARNING FROM 1 PM THIS AFTERNOON TO 10 AM EST
MONDAY FOR NYZ021.
MARINE...GALE WARNING FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS
EVENING FOR LEZ040-041.
HEAVY FREEZING SPRAY WARNING FROM 6 PM THIS EVENING
TO 6 AM EST MONDAY FOR LOZ042>044-062>064.
SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR LOZ043-044.
SMALL CRAFT ADVISORY UNTIL 1 AM EST MONDAY FOR LOZ042.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...THOMAS
LONG TERM...CHURCH/THOMAS
AVIATION...APFFEL
MARINE...APFFEL
CLIMATE...THOMASHazardous weather outlook, Feb 14, 3:42 AM EST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
342 AM EST SAT FEB 14 2015
NYZ007-008-150845-
JEFFERSON-LEWIS-
342 AM EST SAT FEB 14 2015
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 AM EST SUNDAY...
...WIND CHILL WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM
EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND CHILL WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ001>006-010>014-019-020-085-150845-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-
SOUTHERN ERIE-
342 AM EST SAT FEB 14 2015
...WINTER STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 6 PM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ021-150845-
ALLEGANY-
342 AM EST SAT FEB 14 2015
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 AM
EST SUNDAY...
...WIND CHILL WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM
EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND CHILL WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-LOZ030-045-065-SLZ022-024-150845-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
342 AM EST SAT FEB 14 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ040-041-150845-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
342 AM EST SAT FEB 14 2015
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LOZ042>044-062>064-150845-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
342 AM EST SAT FEB 14 2015
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 6 PM THIS EVENING TO
6 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAVY FREEZING SPRAY WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAVY FREEZING SPRAY WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Winter Storm, Niagara
- When
- February 14, 8:00 AM EST to February 15, 5:00 PM EST
- Where
- Niagara forecast zone
- Deaths
- 1 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- COOP Observer
- Coordinates
- 43.173, -78.691 (the zone’s center; the record gives no point)
Winter Storm, Orleans
- When
- February 14, 8:00 AM EST to February 15, 5:00 PM EST
- Where
- Orleans forecast zone
- Property damage
- $20,000
- Reported by
- Social Media
- Coordinates
- 43.251, -78.189 (the zone’s center; the record gives no point)
Winter Storm, Monroe
- When
- February 14, 8:00 AM EST to February 15, 5:00 PM EST
- Where
- Monroe forecast zone
- Property damage
- $20,000
- Reported by
- Social Media
- Coordinates
- 43.165, -77.636 (the zone’s center; the record gives no point)
Winter Storm, Wayne
- When
- February 14, 8:00 AM EST to February 15, 5:00 PM EST
- Where
- Wayne forecast zone
- Property damage
- $20,000
- Reported by
- CoCoRaHS
- Coordinates
- 43.066, -76.978 (the zone’s center; the record gives no point)
Winter Storm, Northern Cayuga
- When
- February 14, 8:00 AM EST to February 15, 5:00 PM EST
- Where
- Northern Cayuga forecast zone
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 43.010, -76.574 (the zone’s center; the record gives no point)
Winter Storm, Oswego
- When
- February 14, 8:00 AM EST to February 15, 5:00 PM EST
- Where
- Oswego forecast zone
- Property damage
- $20,000
- Reported by
- Social Media
- Coordinates
- 43.464, -76.209 (the zone’s center; the record gives no point)
Winter Storm, Northern Erie
- When
- February 14, 8:00 AM EST to February 15, 1:00 PM EST
- Where
- Northern Erie forecast zone
- Property damage
- $20,000
- Reported by
- NWS Employee
- Coordinates
- 42.758, -78.780 (the zone’s center; the record gives no point)
Winter Storm, Cattaraugus
- When
- February 14, 8:00 AM EST to February 15, 1:00 PM EST
- Where
- Cattaraugus forecast zone
- Property damage
- $20,000
- Reported by
- COOP Observer
- Coordinates
- 42.249, -78.679 (the zone’s center; the record gives no point)
Winter Storm, Southern Erie
- When
- February 14, 8:00 AM EST to February 15, 1:00 PM EST
- Where
- Southern Erie forecast zone
- Property damage
- $20,000
- Reported by
- CoCoRaHS
- Coordinates
- 42.758, -78.780 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 14, 20152 deaths · 1 event
- Winter Weather in Ohio, February 14, 20151 death · 30 events
- Winter Storm and Winter Weather in Indiana, February 14, 20151 death · 18 events
- Winter Weather in Illinois, February 14, 201512 injured · $300,000 · 1 event
- High Wind and Strong Wind in Virginia, February 14 to 15, 2015$105,000 · 56 kt wind · 16 events
- Winter Storm in Ohio, February 14, 2015$200,000 · 1 event
- High Wind in South Carolina, February 14 to 15, 2015$87,000 · 50 kt wind · 8 events
- Extreme Cold and Cold in West Virginia, February 14 to 16, 201543 events
- High Wind and Strong Wind in Maryland, February 14 to 15, 2015$60,000 · 51 kt wind · 5 events
- Blizzard and Coastal Flood in Massachusetts, February 14 to 16, 2015$10,000 · 50 kt wind · 41 events
- Extreme Cold in Pennsylvania, February 14 to 16, 201536 events
- Winter Weather in New Jersey, February 14 to 15, 201521 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 560263, 560265, 560266, 560267, 560268, 560269, 560270, 560271, 560272.